About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis
Volume 2012 (2012), Article ID 823809, 20 pages
http://dx.doi.org/10.1155/2012/823809
Research Article

Singularities of Focal Surfaces of Null Cartan Curves in Minkowski 3-Space

1School of Mathematics Science, Harbin Normal University, Harbin 150500, China
2School of Mathematics and Statistics, Northeast Normal University, Changchun 130024, China
3School of Mathematics, Changchun Normal University, Changchun 130032, China

Received 28 June 2012; Accepted 28 August 2012

Academic Editor: Gabriel Turinici

Copyright © 2012 Zhigang Wang et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. A. Adam, “The mathematical physics of rainbows and glories,” Physics Reports, vol. 356, pp. 229–365, 2002.
  2. S. Bara, Z. Jaroszewicz, A. Kolodziejczyk, and M. Sypek, “Method for scaling the output focal curves formed by computer generated zone plates,” Optics & Laser Technology, vol. 23, pp. 303–307, 1991.
  3. I. A. Popov, N. V. Sidorovsky, I. L. Veselov, and S. G. Hanson, “Statistical properties of focal plane speckle,” Optics Communications, vol. 156, pp. 16–21, 1998.
  4. J. Weiss, “Bäcklund transformations, focal surfaces and the two-dimensional Toda lattice,” Physics Letters A, vol. 137, no. 7-8, pp. 365–368, 1989. View at Publisher · View at Google Scholar
  5. S. Izumiya, D. Pei, and M. T. Akahashi, “Curves and surfaces in hyperbolic space,” Banach Center Publications, vol. 65, pp. 107–123, 2004.
  6. S. Izumiya, D. Pei, and T. Sano, “Horospherical surfaces of curves in hyperbolic space,” Publicationes Mathematicae Debrecen, vol. 64, no. 1-2, pp. 1–13, 2004.
  7. S. Izumiya, D. Pei, and T. Sano, “The lightcone Gauss map and the lightcone developable of a spacelike curve in Minkowski 3-space,” Glasgow Mathematical Journal, vol. 42, no. 1, pp. 75–89, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  8. S. Izumiya, D. Pei, and T. Sano, “Singularities of hyperbolic Gauss maps,” Proceedings of the London Mathematical Society, vol. 86, no. 2, pp. 485–512, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  9. S. Izumiya, D. H. Pei, T. Sano, and E. Torii, “Evolutes of hyperbolic plane curves,” Acta Mathematica Sinica, vol. 20, no. 3, pp. 543–550, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  10. D. Pei and T. Sano, “The focal developable and the binormal indicatrix of a nonlightlike curve in Minkowski 3-space,” Tokyo Journal of Mathematics, vol. 23, no. 1, pp. 211–225, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  11. K. L. Duggal, “Constant scalar curvature and warped product globally null manifolds,” Journal of Geometry and Physics, vol. 43, no. 4, pp. 327–340, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  12. A. Ferrández, A. Giménez, and P. Lucas, “Geometrical particle models on 3D null curves,” Physics Letters B, vol. 543, no. 3-4, pp. 311–317, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  13. A. Ferrández, A. Giménez, and P. Lucas, “Null helices in Lorentzian space forms,” International Journal of Modern Physics A, vol. 16, no. 30, pp. 4845–4863, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  14. L. P. Hughston and W. T. Shaw, “Classical strings in ten dimensions,” Proceedings of the Royal Society, vol. 414, no. 1847, pp. 423–431, 1987. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  15. L. P. Hughston and W. T. Shaw, “Constraint-free analysis of relativistic strings,” Classical and Quantum Gravity, vol. 5, no. 3, pp. L69–L72, 1988. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  16. J. Samuel and R. Nityananda, “Transport along null curves,” Journal of Physics A, vol. 33, no. 14, pp. 2895–2905, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  17. G. Tian and Z. Zheng, “The second variation of a null geodesic,” Journal of Mathematical Physics, vol. 44, no. 12, pp. 5681–5687, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  18. H. Urbantke, “Local differential geometry of null curves in conformally flat space-time,” Journal of Mathematical Physics, vol. 30, no. 10, pp. 2238–2245, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  19. A. Nersessian and E. Ramos, “Massive spinning particles and the geometry of null curves,” Physics Letters B, vol. 445, no. 1-2, pp. 123–128, 1998. View at Publisher · View at Google Scholar
  20. A. Nersessian and E. Ramos, “A geometrical particle model for anyons,” Modern Physics Letters A, vol. 14, no. 29, pp. 2033–2037, 1999. View at Publisher · View at Google Scholar
  21. K. L. Duggal, “A report on canonical null curves and screen distributions for lightlike geometry,” Acta Applicandae Mathematicae, vol. 95, no. 2, pp. 135–149, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  22. K. L. Duggal, “On scalar curvature in lightlike geometry,” Journal of Geometry and Physics, vol. 57, no. 2, pp. 473–481, 2007. View at Publisher · View at Google Scholar
  23. W. B. Bonnor, “Null curves in a Minkowski spacetime,” Tensor (N.S.), vol. 20, pp. 229–242, 1969.
  24. Z. Wang and D. Pei, “Singularities of ruled null surfaces of the principal normal indicatrix to a null Cartan curve in de Sitter 3-space,” Physics Letters B, vol. 689, no. 2-3, pp. 101–106, 2010. View at Publisher · View at Google Scholar
  25. Z. Wang and D. Pei, “Null Darboux developable and pseudo-spherical Darboux image of null Cartan curve in Minkowski 3-space,” Hokkaido Mathematical Journal, vol. 40, no. 2, pp. 219–240, 2011.
  26. J. W. Bruce and P. J. Giblin, Curves and Singularities, Cambridge University Press, Cambridge, UK, 2nd edition, 1992.
  27. J. Martinet, Singularities of Smooth Functions and Maps, vol. 58, Cambridge University Press, Cambridge, UK, 1982.
  28. G. Wassermann, “Stability of caustics,” Mathematische Annalen, vol. 216, pp. 43–50, 1975. View at Publisher · View at Google Scholar · View at Zentralblatt MATH